MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-18-40-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id pv-20-50-helix, (lot: d036397); product type: ; implant date n/a; explant date n/a product id pv-20-50-helix (d036397); product type: ; implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding three different concerto coils that had separate issues during a procedure.The patient was undergoing a coil embolization procedure to treat a pulmonary arteriovenous malformation (pavm).Patient's blood flow was normal; vessel tortuosity was moderate.It was reported that all devices were prepared as indicated in the instructions for use (ifu).Continuous flush was administered during the procedure.During the procedure concerto coil (pv-20-50-helix, lot: d036397) experienced friction during delivery and the pushwire proximal segment was bent.The coil was removed and replaced to continue the procedure.Another coil (pv-18-40-helix, lot: d012376) could not be detached.Four attempts were made to detach the coil with the instant detacher (id).A second id was tried, and the coil still did not detach after three attempts with the second id.It was noted that there was no problem with the id's.The doctor tried once to detach the coil manually without success so the coil was also removed and replaced to continue the procedure.A third coil used during the procedure (pv-20-50-helix, lot: d036397) experienced friction during delivery and separated or detached prematurely.It was noted that the physician repositioned the coil twice but did not rotate the delivery pusher and had not attempted to detach the coil.The pushwire was not bent or broken.The coil was implanted at the intended location and no additional surgical or medical intervention was required.There was no harm or injury to the patient associated with the reported events.
 
Event or Problem Description
Additional information was received stating that for coils pv-20-50-helix, lot: d036397 and pv-20-50-helix, lot: d036397, resistance was in the distal section.The coils came out of the introducer sheath with resistance.After removal there was kink/damage at the distal part of the pushwire of the catheter.The catheter was merit¿s taper microcatheter.Regarding coil pv-18-40-helix, lot: d012 376, no pushwire damage was observed after removal from the patient.The information is confirmed by the physician.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.For coils pv-20-50-helix, lot d036397, the introducer sheath was held horizontally during hydration when the implant coil was pulled back inside.For coil pv-18-40-helix, lot d012376, it was reported that prior to the non-detachment event, no issues were encountered, and the detacher did not show any visual problems.
 
Additional Manufacturer Narrative
Product analysis as found condition- two concerto devices were returned for analysis within a shipping box, a sealed plastic biohazard pouch, within a plastic pouch, and with only two (pli-10-20) concerto coil returned in individual introducer sheaths.It is not possible to determine which concerto belongs to which pli; therefore, they will be analyzed together (pli-10 or pli-30).A third concerto device and an instant detacher were also returned and will be addressed in pli-20 and pli-40.Visual inspection/damage location details ¿ the introducer sheath was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The actuator interface was found to be secure within the pushwire coupler tube.The break indicator was found to be undamaged.No evidence of detachment attempts were made at these locations.The pushwire was found to be bent at ~81.3cm and kinked (damaged) at ~156.2cm from the proximal end.The coin was found to be against the lumen stop and in good condition.The sheild coil was found to be undamaged.The concerto implant coil was returned partially retracted out of the introducer sheath; however, the implant coil was found to still be attached to the pushwire detach element.The distal tip was found to be within the introducer sheath undamaged.No damage or irregularities was found to the pushwire subassemblies.No other anomalies were observed.Testing/analysis ¿ during testing, the returned instant detacher (id) was used and was able to detach the concerto implant coil first try without any issues.The concerto device work as intended.Conclusion based on the customer report and device analysis, the customer report of "non-detachment" was able to be confirmed as the concerto device was returned attached to the pushwire detach element.A possible cause of ¿non-detachment¿ could be the kink found at the distal segment of the pushwire; however, the root cause of ¿non-detachment¿ was unable to be determined.The damage to the pushwire can possibly lead to resistance with the release wire and cause the device to malfunction during a detach attempt.This could not be confirmed, as during testing an id was used and able to detach the concerto implant coil without any issues.The report notes that ¿four attempts were made to detach the coil with the instant detacher (id)¿.This could not be confirmed as no evidence of manual or id detachment attempts were found.It was reported that all devices were prepared as indicated in the instructions for use (ifu).Continuous flush was administered during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22577745
Report Number2029214-2025-01669
Device Sequence Number15812260
Product Code KRD
UDI-Device Identifier00847536045057
UDI-Public(01)00847536045057(17)271214(10)D012376
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-18-40-HELIX
Device Catalogue NumberPV-18-40-HELIX
Device Lot NumberD012376
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer07/23/2025
08/21/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/20/2025
09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale